Thunderstorm Wind, Wicomico
- When
- June 17, 6:25 PM EST
- Where
- Wicomico County, Sharptown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.533, -75.717
2 trees down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 17, 3:03 PM EST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 403 PM EDT THU JUN 17 2004 .SYNOPSIS...HIGH PRESSURE REMAINS ANCHORED OFF THE SOUTHEAST COAST THROUGH SATURDAY. LOW PRESSURE WILL TRACK FROM THE OHIO VALLEY INTO THE MID ATLANTIC REGION BY LATE SATURDAY...WITH A TRAILING COLD FRONT CROSSING THE AREA SATURDAY NIGHT. HIGH PRESSURE OVER THE GREAT LAKES REGION WILL BUILD OVER THE AREA SUNDAY AND MONDAY. A FRONTAL BNDRY WILL THEN PUSH BACK NWD INTO THE REGION ON TUE...WITH ANOTHER COLD FRONT APPROACHING LATE WED INTO THU. && .SHORT TERM...VERY HUMID CONDS ACRS MID ATLC THIS AFTN W/ FAIRLY WIDESPRD MID/UPR 70S DEW PTS....COMBINING W/ TEMPS IN UPR 80S/LWR 90S. SPC HAS ISSUED SVR TSTM WATCH UNTIL 9 PM EDT FOR ROUGHLY NRN 1/2 CWA INCLUDING RIC. THIS IS MAINLY DUE TO MASSIVE CAPE/INSTABILITY W/ HIGH DEW PTS/MSTR. HOWEVER...DEEP SHEAR IS ALMOST NIL AND AND W/ FRZ LVLS ARND 16K FT IT WILL BE DIFFICULT TO GET ANY HAIL AS WELL. WILL NEED VERY HIGH CLOUD TOPS TO ACCOMPLISH THIS. ONLY REAL FOCUS MECHANISM IS WEAK LEE TROF WHICH HAS BEEN ENOUGH TO START SOME WIDELY SCTD TSTMS JUST E OF MTNS NEAR LYH/CHO. THESE STORMS ARE CURRENTLY HAVING A TOUGH TIME HLDING TOGETHER AS THEY MOVE EWD INTO OUR CWA. THE LEE TROF HAS BACKED WINDS A BIT AT SFC SO THERE IS SOME LOW LVL SHEAR ACRS PIEDMONT. OVERALL...SEVERE THIS AFTN/EVENG SHOULD BE ISOLD PULSE TYPE ACTIVITY...AND THINK BIGGEST THREAT MAY BE HVY RAIN W/ VRY HIGH PRECIP WTR VALUES IN ANY STORMS THAT DO FORM/HOLD TOGETHER. STORMS SHOULD DIE OFF/BECOME MORE ISOLD LATER THIS EVENG AS DAYTM HTG DISSIPATES...W/ MINS QUITE WARM OVERNGT...WENT W/ WARMEST GDNC NUMBERS W/ DEW PTS SO HIGH. MORE OF A WLY COMPONENT TO FLOW ON FRI SO DEW PTS SHOULD BE MORE LIKE TYPICAL LWR 70S RATHER THAN UPR 70S. LOW LVL THCKNS INDICATING TEMPS ON FRI MAY BE A TAD WARMER THAN TODAY BUT HEAT INDICES WILL BE NO HIGHER AS DEW PTS LWR. HAVE KEPT CHC POPS IN AFTN/EVENG AS A SLIGHTLY BETTER TRIGGER W/ VORT MAX COMES THROUGH. ON SAT...FRONT FINALLY COMES THRU AS UPR CONFLUENCE TO NW HELPS DRIVE HIGH PRES SWD INTO MID ATLC. CONTD W/ CHC POPS W/ FRONT/LOW LVL CONV DESPITE WLY FLOW. TEMPS REMAIN VERY WARM...ESP SRN ZONES. MODELS SHOWING MUCH COOLER CONDS ON SUN...AND PER LOW LVL TCKNSS ON ETA/GFS HAVE GONE A FEW DGRS BLO MEX NUMBERS FOR HIGHS IN DRYING NNW FLOW. SUN NGT/MON MORNING WILL FEEL CHILLY COMPARED TO TEMPS AS OF LATE. && .LONG TERM...UNCERTAIN PATTERN FOR NEXT WEEK...ESP TUE THROUGH THU AS THERE ARE BASICALLY 2 CAMPS WITH RESPECT TO UPR FLOW. GFS/NOGAPS SUGGEST ANOTHER FRONTAL PASSAGE LATE TUE/EARLY WED W/ MORE AMPLIFIED PATTERN AND COOLER TEMPS WED/THU. CANADIAN AND ENSEMBLES ARE MORE ZONAL AND DEPICT UPR ENERGY MUCH FARTHER NORTH. THIS LATTER SOLN IS GENRLY FAVORED SO HAVE KEPT FAIRLY WARM TEMPS THROUGH WED/THU AND CLIMO POPS CHC IN PIEDMONT/SCHC ERN 2/3 CWA. && .AVIATION...MAINLY VFR THIS AFTN AS LOW CIGS CLOUDS HAVE BURNED OFF FOR ALL EXCEPT ECG. THINK ONLY ISOLD IFR/MVFR FOG OVERNGT W/ SOME WINDS STAYING UP. && .MARINE...NO SHORT TERM FLAGS. AS STRONG FRONT DROPS THROUGH SAT NGT...W/ SFC HIGH BUILDING INTO MID ATLC HAVE SCA POSBL FOR SEAS IN CSTL WTRS. && .CLIMATE...LOCALLY HEAVY PRECIP ACRS CNTRL VA PAST FEW DAYS HAS BOOSTED RIC JUNE PRECIP TO 7.03 THROUGH THIS MORNING. THIS ALREADY RANKS AS 6TH WETTEST JUNE ON RECORD. (WETTEST JUNE IN RIC IS 9.24 IN 1938). THIS HAS ALSO MADE YEARLY PRECIP SO FAR AT RIC NOW JUST 0.58 INCHES BELOW NORMAL. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. VA...NONE. NC...NONE. MARINE...NONE. && .PRELIMINARY POINT TEMPS/POPS... SBY 72 91 70 88 / 30 30 30 30 OXB 72 89 69 82 / 30 30 30 30 WAL 73 90 71 87 / 30 30 30 30 FVX 73 93 71 92 / 40 30 20 30 RIC 75 93 72 91 / 30 30 20 30 PTB 74 94 71 92 / 30 30 20 30 AKQ 74 93 72 93 / 30 30 30 30 PHF 75 91 73 93 / 30 30 30 30 ORF 77 93 75 92 / 30 30 30 30 ECG 76 92 75 93 / 30 30 30 30 && BROWN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT THU JUN 17 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-180900- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 530 AM EDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EASTERN VIRGINIA AND THE LOWER MARYLAND EASTERN SHORE. THE MAIN SEVERE THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. HEAT INDICIES WILL RANGED BETWEEN 100 AND 105 DEGREES LATER TODAY. SEE WBCSPSAKQ FOR DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FORECASTER ID 44 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 627 PM EDT THU JUN 17 2004 MDZ021-172315- DORCHESTER MD- 627 PM EDT THU JUN 17 2004 ...STRONG THUNDERSTORMS MOVING INTO NORTHERN DORCHESTER COUNTY MARYLAND... AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 17 MILES NORTHEAST OF HURLOCK TO 19 MILES WEST OF CAMBRIDGE...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HURLOCK AROUND 650 PM EDT...CAMBRIDGE AROUND 700 PM EDT. WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT DANGEROUS LIGHTNING...AND RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. ADDITIONALLY...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM... 25
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
636 PM EDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG KENTS STORE 37.88N 78.13W
06/17/2004 FLUVANNA VA LAW ENFORCEMENT
TREES DOWN.
&&
CULLENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
701 PM EDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG HADENSVILLE 37.83N 78.00W
06/17/2004 GOOCHLAND VA LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&
CULLENSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 712 PM EDT THU JUN 17 2004 VAZ049-062-063-180000- GOOCHLAND VA-HANOVER VA-LOUISA VA- 712 PM EDT THU JUN 17 2004 ...STRONG THUNDERSTORM MOVING SOUTHEAST ALONG ROUTE 64 WEST OF RICHMOND... AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEASTERN LOUISA COUNTY...OR ABOUT 7 MILES NORTH OF GOOCHLAND...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR VONTAY...AND...OILVILLE AT 720 PM EDT... JOHNSONS SPRINGS AT 735 PM EDT...ROCKVILLE AT 740 PM EDT...AND CENTERVILLE AT 745 PM EDT. WIND GUSTS TO 45 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF UP TO AN INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. CULLEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 714 PM EDT THU JUN 17 2004 MDZ021>024-180000- DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD- 714 PM EDT THU JUN 17 2004 ...STRONG THUNDERSTORMS NORTHEAST DORCHESTER COUNTY MOVING TOWARD NORTHWEST WICOMICO COUNTY... AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 19 MILES NORTH OF SALISBURY TO 25 MILES WEST OF FRUITLAND...OR FROM SEAFORD TO 8 MILES SOUTH OF CAMBRIDGE...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SHARPTOWN AROUND 725 PM...HEBRON AROUND 735 PM...SALISBURY AROUND 755 PM EDT. WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT DANGEROUS LIGHTNING...AND RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. ADDITIONALLY...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM... 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 724 PM EDT THU JUN 17 2004 MDZ021-022-180015- DORCHESTER MD-WICOMICO MD- 724 PM EDT THU JUN 17 2004 ...STRONG THUNDERSTORMS MOVING TOWARDS WESTERN DORCHESTER COUNTY... AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM 12 MILES NORTHWEST OF CAMBRIDGE TO 48 MILES WEST OF CAMBRIDGE...OR FROM 12 MILES NORTHWEST OF CAMBRIDGE TO 9 MILES NORTH OF COLONIAL BEACH...MOVING EAST AT 35 MPH. THE THUNDERSTORMS WILL BE REACH TAYLORS ISLAND...CHURCH CREEK AND CAMBRIDGE BY 745 PM. WIND GUSTS TO 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT DANGEROUS LIGHTNING...AND RAINFALL RATES OF 1 1/2 TO 2 1/2 INCHES PER HOUR...WHICH WILL CAUSE SIGNIFICANT PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. ADDITIONALLY...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM... 25
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
2 trees down.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2004Every state in 2004This day in weather historyWarnings in Maryland, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412153, 5412152.